Hi guys my names Alex, I'm 21 years old, I recently had an abortion.
This was my first pregnancy and I am not exactly experinced in this feild.
It took alot out of me but I stoped my meds because I didn't know if I wanted to "keep it"
or not. But I took a trip to OBGYN and we had a talk about the rsiks involved because I am diabetic
as well and she told me some statistics that weren't exactly so pretty. I had been sick on and off for sevral months beforehand I needed anitboitics like 4 times in the last 9 months and she siad the pregnacy would compromise my imunity and my bloodsugars would go kindof wacky in both the second and third trimesters. I guess I felt like with the risks involved that my family and my doctor agreed I should terminate the pregnancy. but I was getting really manic around the time of the procedure I did finaly start takin my meds again. towards the end cuz I knew this one just wasn't gonna make it. but he said the night before that with the drugs they are gonna give me durring the procedure I might not wanna take all my meds cuz I could fall asleep durring it. My firend vanessa worked as an RN having firsthand experince she told me that she witnessed one of those procedures and that they do them while you're awake because if you knock out durring they know they've hit a major artery and you're at risk so they can treat you. So I listened to him and took half but I bariley got any sleep the night before. basicly I started cracking the day of when I had to get up early and had a full regime of pills to take for the procedure. I started talking alot with my mom about some stuff my guy had told me since we'd been togeather I guess my mind was all over the place. She basicly told him I was crazy, manic as hell, that I'd totaly lost it, and that he needed to make sure I took
my meds. So needless to say after the procedure I got hispitalised bacuse I wound up thinking the government was following me. I got commited and the doc changes my meds to halodol from seroquil and trileptol and I started drooling sweating shaking and paced around unable to sleep. I tried telling the doctor that I was having trouble sleeping and he said "Well we canchange your meds again if you need we can see how you're sleepin tommarow night..." and then I just said um no thanks I'll stay on this. I was miserable and to top off the whole cake my insurance had just been swiched over to medicade medicare/madicade from my moms primary provider so my old doc who perscribed me those meds is now "not accepted" so my mom tells them I need a new doctor and he says "I'd be happy to be your new doctor" and I just said no thankyou I would like a list ya know......Cuz I wannna see who else is out there. But yeah,......I was in for two weeks and never felt so happy to be home in my life
but I get home and my mom says I should finish off my RX for halodol and she told me "I think you should finish off the meds cuz you were really manic and I don't want you to have another episode." I tried to explain to her that abortion is a sexual trauma that anyone woulda been stressed out and I want back on my regalar meds cuz they were keepin me stable for the last 5 years......So I am finaly back on somehow dunno how I made it through all this tho and I'm still hurting from this experience. lets just adimit that we are all pll here has anyone else had this problem anywhere??? What would your adivce be if you have any it would be nice to hear from somebody here cuz I feel so alone.
Yes I would think that some of what they did was wrong, especially in their approach. Also at all times they should be willing to listen to you as to what medication might be of help and what has worked best for you and then make a decision from there. Generally the older typical antipsychotics such as Haldol have a far stronger side effect profile and are not neccessarily more effective though I would agree to finish any medication you were prescribed and then discuss with your psychiatrist what other options might work (there are many other options among the atypicals and other mood stabilizers as well of course). As regarding insurance coverage firstly you could see if you could be eligible for Medicaid in addition to Medicare as they could provide supplementary coverage.
Secondarily as regards Medicare as you have to (at least in my state, I believe this to be federal) choose a managed care provider you could read up on them and find out which one would be best for you. Medicare themselves can be helpful in that regard if you contact their hotline but if they aren't the Medicare Rights Center can then help. As regarding what psychiatrist would help you best find out (Nami and other agencies should have some information such as lists or tell you where you could call) what psychiatrists accept the insurance coverage you have now and then you could find out more about those psychiatrists and decide which one would be best for you.
I think all the choices you made are the right ones. I would have been the exact same way. You are in charge of your meds, not your mother or a doctor you dont like. Get a doctor you choose, and do what you need to do to stay happy.
Wow what a hard time you've been having! I'm sorry that you had to terminate your pregnancy, and to be mentally unwell at the time aswell is just crushing..
you must be feeling exhausted, overwhelmed and damn right angry!!!
It must have been very hard for you to stay in hospital too, it sounds like the hospital have chosen these meds to get you well quickly, to get you through the crisis, and some pdocs prefer different meds to other doctors.
I think I would feel the same in your situation, a lot of what has happened to you was taken out of your control and I would want to take that control back too.
When it comes to medication, we all know how long it takes to find the right combination that not only works but doesn't have too many side effects aswell. I would want to go back to my original meds aswell, like you said they kept you stable for 5 years, and if it isn't broken why fix it?
I think you should keep going on the new meds until you can be seen by your pdoc, it would not be a good idea to upset things by stopping them, given everything your body and mind has been through it would be too risky..but tell your pdoc that you want to go back to the original meds, I don't think you would get too many arguments as most pdocs should know that to have a patient who is happy on their meds is not worth upsetting.
I hope everything settles down for you as soon as possible..
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.